Alert archive / Alabama / Tornado Warnings in 2024

Tornado Warning 42, NWS Tallahassee, FL

April 3, 2024Houston County, Alabama

NWS Tallahassee, FL issued this tornado warning at Apr 3, 2024, 3:52 AM CDT for Houston County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2024, 3:52 AM CDT (08:52 UTC)
Expired
Apr 3, 2024, 4:15 AM CDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 46 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 1:34 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

161 
WFUS52 KTAE 030852
TORTAE
ALC069-030930-
/O.NEW.KTAE.TO.W.0042.240403T0852Z-240403T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
352 AM CDT Wed Apr 3 2024

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Houston County in southeastern Alabama...

* Until 430 AM CDT.

* At 351 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Cottonwood, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cottonwood around 355 AM CDT.
  Ashford around 400 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Gordon, Pansey, Grangeburg, Rehobeth, Lovetown, Wilson Mill, Avon,
Sealy Springs, Olympia Spa Resort, and Keytons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3123 8510 3121 8510 3120 8511 3119 8511
      3118 8510 3117 8510 3115 8507 3112 8506
      3111 8503 3106 8502 3100 8526 3100 8538
      3114 8544 3126 8511
TIME...MOT...LOC 0851Z 250DEG 49KT 3108 8533 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

21-HANER
3 follow-up statements
247 
WWUS52 KTAE 030900
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
400 AM CDT Wed Apr 3 2024

ALC069-030930-
/O.CON.KTAE.TO.W.0042.000000T0000Z-240403T0930Z/
Houston AL-
400 AM CDT Wed Apr 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHEASTERN HOUSTON COUNTY...

At 400 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ashford, or near Cottonwood, moving northeast at 45
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Ashford around 405 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Gordon, Lovetown, Farley Nuclear Plant, and Pansey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3123 8510 3121 8510 3120 8511 3119 8511
      3118 8510 3117 8510 3115 8507 3112 8506
      3111 8503 3106 8502 3106 8526 3113 8530
      3126 8511
TIME...MOT...LOC 0900Z 247DEG 40KT 3112 8523 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

21-HANER
510 
WWUS52 KTAE 030909
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
409 AM CDT Wed Apr 3 2024

ALC069-030930-
/O.CON.KTAE.TO.W.0042.000000T0000Z-240403T0930Z/
Houston AL-
409 AM CDT Wed Apr 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR EAST
CENTRAL HOUSTON COUNTY...

At 409 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ashford, or 11 miles northeast of Cottonwood, moving
east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Houston County, including the following locations...
Pansey and Gordon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3122 8510 3120 8511 3119 8511 3118 8510
      3117 8510 3115 8507 3112 8506 3110 8517
      3116 8521
TIME...MOT...LOC 0909Z 249DEG 35KT 3115 8514 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

21-HANER
340 
WWUS52 KTAE 030915
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
415 AM CDT Wed Apr 3 2024

ALC069-030924-
/O.CAN.KTAE.TO.W.0042.000000T0000Z-240403T0930Z/
Houston AL-
415 AM CDT Wed Apr 3 2024

...THE TORNADO WARNING FOR EAST CENTRAL HOUSTON COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama...and southwestern Georgia.

&&

LAT...LON 3122 8510 3120 8511 3119 8511 3118 8510
      3117 8510 3115 8507 3112 8506 3110 8517
      3116 8521
TIME...MOT...LOC 0913Z 250DEG 49KT 3118 8505 

$$

21-HANER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:55 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 3, 1:55 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
255 AM EDT Wed Apr 3 2024

...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.MESOSCALE UPDATE FOR TONIGHT'S SEVERE WEATHER THREAT...
Issued at 905 PM EDT Tue Apr 2 2024

Bottom line: Severe weather remains possible through the overnight
hours into Wednesday morning. Everyone needs to have multiple ways
to receive warnings that will wake them up tonight into Wednesday
morning.

Mid-level water vapor imagery and SPC mesoanalysis shows the
parent trough over the western Great Lakes into the southern
Plains. There is a secondary shortwave diving south along the
western edge of this parent trough that will be something we have
to watch. The latest sounding from TAE shows a stout capping
inversion around 770 mb, but above that, mid-level laps rates are
around 7C/km. Deep layer shear is abundant as well.

We've seen some scattered showers develop over southeast Alabama
and the far western Florida Panhandle so far this evening, but the
better instability and better forcing remains off to our west and
north. Models continue to indicate that through the night, the
secondary shortwave will dive quickly to the south, giving us a
bit more forcing during the overnight hours with quickly dropping
500 mb heights (around 90-120 m within 6-12 hours), but this comes
later in the night. This should help cool some of our mid-levels
off, which may erode the cap somewhat. Additionally, guidance is
insistent on the low level jet strengthening over our forecast
area during the overnight to 45 to 60 knots. This will help
increase the low-level shear and enlarge our hodographs.

Given all this, the severe weather threat continues for our area.
It appears that this may materialize in discrete cells as it
enters our area, mostly over Alabama and Georgia. As it progresses
through our area and the next shortwave dives into the southeast,
we may see a reorganization and resurgence of storms near the
Flint and Apalachicola Rivers late in the night or early in the
morning, then continues eastward. The better environment overall
is across our Georgia counties, but severe weather remains
possible for the entire forecast area. The evening update
maintains the Enhanced Risk of severe weather (level 3 of 5) for
our Alabama and Georgia counties with a Slight Risk (level 2 of 5)
elsewhere. The main threats remain tornadoes (some possibly
strong), large hail, and damaging wind gusts.

Otherwise, timing still remains largely on track from the previous
forecast. Temperatures were adjusted as it doesn't really appear
we'll cool off too much more thanks to increasing warm air
advection through the night.

&&

.SYNOPSIS...
Issued at 250 AM EDT Wed Apr 3 2024

Severe weather threat to continue into this afternoon with damaging
winds, tornadoes, and hail possible.

An extended period of dry weather arrives in the wake of a cold
front from mid-week through the weekend.

A warming trend kicks off early next week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 250 AM EDT Wed Apr 3 2024

The main concern will be the passage of a broken line of strong to
severe thunderstorms across the service area this morning.

At 2 AM EDT, a cold front was entering central Alabama from the
northwest. In advance of the front, a broken line of strong to
severe thunderstorms was on the cusp of entering our southeast
Alabama counties. The air mass in advance of the line was moderately
unstable, with an axis of mixed-layer CAPE around 1500 J/kg. VAD
wind profiles from EVX and EOX radars show a robust southwesterly
low-level jet of 45-50 knots in the 2,000-3,000 foot layer. SPC
mesoanalysis page shows the Significant Tornado Parameter in the pre-
storm environment to be 2-3, reflecting strong kinematics beneath
500 mb westerly flow of 60-70 knots. The 06z TAE sounding showed a
strong cap around 8,000 feet, with steep lapse rates above the cap.
Strong height falls and large-scale lift will erode this cap during
the pre-dawn hours. So an uptick in storm strength, intensity, and
severe potential is expected during the pre-dawn hours. By sunrise,
the strongest storms should be over between Tallahassee and
Valdosta, as well as the I-75 corridor of Georgia. Storms should
exit past the Lower Suwannee Valley late this morning.

Speaking of the low-level jet, it has shown signs of surfacing
recently, with non-convective 40+ mph gusts recently at Marianna and
Donalsonville. Have posted a Wind Advisory from these areas in a
swatch to the east and northeast until about sunrise.

Once storms exit, gust west and northwest winds will follow this
afternoon. Clouds will lift and scatter out, and a drier air mass
will filter in. Winds will stay up tonight, keeping the cool air
advecting in but preventing radiational cooling. Nonetheless, a cool
night with lows in the 40s will prevail, except near 50 along the
immediate coast.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 250 AM EDT Wed Apr 3 2024

Cool and dry conditions prevail through the short-term period thanks
to Eastern US troughing aloft and prevailing surface high pressure.
Temperatures are forecast to be below-normal for early April with a
stable post-frontal airmass in place - highs in the upper 60s/low
70s & lows in the 40s.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 250 AM EDT Wed Apr 3 2024

Ridging slides in from the west in response to the aforementioned
trough shifting off the Atlantic coast this weekend. Forecast
Saturday-Sunday morning lows are in the 40s, then increase to the
50s. The pattern shift change kicks off a warming trend early next
week with high temperatures rebounding to the upper 70s/low 80s by
Sunday. Come Monday, an upstream Northern Plains trough breaks down
the ridge and sends a front our way. These features prompt returning
rain chances to conclude the long-term period.

&&

.AVIATION...
(06Z TAFS)
Issued at 250 AM EDT Wed Apr 3 2024

The main concern will be the passage of a broken line, or perhaps
multiple broken lines, of strong to severe thunderstorms this
morning. In addition, moist southerly flow in advance of the storms
has brought up IFR ceilings for our FL terminals, with DHN, ABY, and
VLD likely to have their ceilings drop a bit more.

Once storms pass east, a little trailing stratiform rain is
possible. Ceilings will start to steadily lift as drier air starts
to filter in behind a cold front. More robust scattering is expected
during the late morning. Gusty west winds will prevail during
daylight hours.

&&

.MARINE...
Issued at 250 AM EDT Wed Apr 3 2024

Scattered showers and thunderstorms attendant to a passing cold
front will pose a gusty wind, waterspout, and hail threat into
tomorrow afternoon. Initially onshore breezy winds quickly turning
out of the northwest after frontal passage will make for advisory
level conditions. A lingering tight pressure gradient in the wake of
this system keeps hazardous boating in place until at least late
Thursday or early Friday.

&&

.FIRE WEATHER...
Issued at 250 AM EDT Wed Apr 3 2024

A cold front will pass the districts this morning, preceded by a
line of strong to severe thunderstorms. Following the front late
this morning, gusty winds will usher in a drier air mass and a
deep mixed layer. This will lead to high dispersion spreading into
districts along and west of the Flint and Apalachicola Rivers
this afternoon. These conditions will overspread the entire region
on Thursday and Friday. A dry air mass will also filter into the
region this afternoon, with widespread Min RH values of 25 to 35
percent on Thursday and Friday. &&

.HYDROLOGY...
Issued at 250 AM EDT Wed Apr 3 2024

Outside of potential pockets of heavy rainfall from the overnight
Tuesday/early Wednesday system, there are no hydrologic concerns. An
extended period of dry weather is expected thereafter, into early
next week. Looking at rivers, a few in the Ochlockonee & Suwannee
basins remain in action stage, but are mostly on a downward
trajectory.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   72  49  71  46 / 100   0   0   0
Panama City   70  53  70  50 /  60   0   0   0
Dothan        68  45  68  43 /  20   0   0   0
Albany        69  46  68  42 /  70   0   0   0
Valdosta      72  49  69  45 / 100   0   0   0
Cross City    73  52  70  48 /  90   0   0   0
Apalachicola  70  55  67  52 /  90   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM CDT this morning for FLZ011.

     High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...Wind Advisory until 8 AM EDT this morning for GAZ125>129-143>146-
     155>157.

AL...None.
GM...Small Craft Advisory until 11 PM EDT /10 PM CDT/ Thursday for
     GMZ730-750-752-755-765-770-772-775.

&&

MESOSCALE UPDATE...Young
SYNOPSIS...IG3
NEAR TERM...Haner
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Haner
MARINE...IG3
FIRE WEATHER...Haner
HYDROLOGY...IG3

In the hours before

Special weather statement, Apr 3, 2:34 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 AM CDT Wed Apr 3 2024

FLZ007>009-108-030800-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
234 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT WALTON AND WESTERN HOLMES
COUNTIES THROUGH 300 AM CDT...

At 234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Samson to 8 miles south of
Mary Esther. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
De Funiak Springs, Santa Rosa Beach, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Oakwood Hills, Cluster
Springs, Villa Tasso, Cerrogordo, Rock Hill, Glendale, Pleasant
Ridge, Izagora, New Harmony, New Hope, Piney Grove, and Four Mile
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8633 3042 8631 3047 8635 3046 8639
      3099 8639 3099 8573 3046 8620 3047 8624
      3041 8626 3049 8625 3049 8626 3048 8629
      3047 8630 3040 8630 3039 8626 3030 8633
      3031 8639 3040 8639
TIME...MOT...LOC 0734Z 305DEG 10KT 3103 8610 3029 8669

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Local storm report, Apr 3, 2:51 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
351 AM EDT Wed Apr 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     Tstm Wnd Dmg     1 W Coppinville         31.30N 85.83W
04/03/2024                   Coffee             AL   911 Call Center

            Report of a downed power line on Whispering
            Pines Dr between Maxwell St and Pinedale Dr.

&&

KR
Special weather statement, Apr 3, 2:58 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
258 AM CDT Wed Apr 3 2024

FLZ007>011-108-030830-
Central Walton FL-Holmes FL-South Walton FL-Jackson FL-
North Walton FL-Washington FL-
258 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JACKSON...WALTON...
HOLMES AND CENTRAL WASHINGTON COUNTIES THROUGH 330 AM CDT...

At 258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Hartford to 6 miles east of
Destin. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vernon, Graceville, Santa Rosa Beach, De Funiak Springs, Bonifay,
Eglin Air Force Base, Union, Live Oak, Freeport, Ponce De Leon,
Caryville, Esto, Westville, Ebro, Campbellton, Noma, Black, Whitehead
Crossroads, Villa Tasso, and Cerrogordo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama.

&&

LAT...LON 3038 8633 3042 8631 3040 8623 3043 8626
      3043 8625 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3046 8639 3060 8639
      3100 8600 3100 8536 3041 8592 3039 8599
      3026 8607 3038 8640
TIME...MOT...LOC 0758Z 274DEG 19KT 3102 8571 3039 8638

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Special weather statement, Apr 3, 3:06 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 AM CDT Wed Apr 3 2024

ALZ068-030830-
Geneva AL-
306 AM CDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN GENEVA COUNTY THROUGH
330 AM CDT...

At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Geneva, Hartford, Slocomb, Malvern, Black, Fadette, Kellys
Crossroads, Eunola, Dundee, Geneva Municipal A/P, Vaughanville,
Merritts Crossroads, Hendrix Crossroad, Light, Somerset, and
Thurston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama.

&&

LAT...LON 3120 8552 3112 8548 3100 8549 3099 8600
      3101 8601
TIME...MOT...LOC 0806Z 249DEG 25KT 3094 8591

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Special weather statement, Apr 3, 3:16 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
416 AM EDT Wed Apr 3 2024

FLZ012-108-112-030845-
Coastal Bay FL-Inland Bay FL-South Walton FL-
416 AM EDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BAY COUNTY THROUGH 445
AM EDT/345 AM CDT/...

At 416 AM EDT/316 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles west of Panama City Beach, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, St Andrews State Park, Southport, Cedar Grove, Dirego
Park, College Station, Gulf Resort Beach, West Panama City, Bahama
Beach, Biltmore Beach, Sunnyside, Brannonville, Millville, Vicksburg,
and West Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8576 3044 8567 3016 8553 3010 8585
      3022 8605 3024 8612
TIME...MOT...LOC 0816Z 247DEG 38KT 3017 8605

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Special weather statement, Apr 3, 3:25 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 AM CDT Wed Apr 3 2024

ALZ068-069-FLZ009-011-030900-
Geneva AL-Houston AL-Holmes FL-Jackson FL-
325 AM CDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN GENEVA...CENTRAL
HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES COUNTIES
THROUGH 400 AM CDT...

At 325 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Geneva, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cottonwood, Graceville, Dothan, Hartford, Taylor, Ashford, Slocomb,
Cowarts, Webb, Kinsey, Malvern, Rehobeth, Avon, Esto, Madrid,
Campbellton, Noma, Black, Memphis, and Kellys Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama.

&&

LAT...LON 3099 8592 3130 8531 3100 8513 3080 8582
TIME...MOT...LOC 0825Z 247DEG 51KT 3094 8574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-HANER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:16 AM CDTSevere Thunderstorm WarningTAECoffee, Dale74 min
Apr 3, 1:53 AM CDTSevere Thunderstorm WarningTAEDale, Henry97 min
Apr 3, 2:28 AM CDTSevere Thunderstorm WarningTAEDale46 min
Apr 3, 3:06 AM CDTSpecial Weather StatementTAEGeneva24 min
Apr 3, 3:25 AM CDTSpecial Weather StatementTAEHouston35 min

Nearby

Tornado Warnings in Alabama, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.